Article

Evans Syndrome: A Case Study with Substantial Comparison of Literature Review

Aishwarya Loliyekar1, Manjula Gudhoor1★, Madiwalayya Shivakantayya Ganachari1, Abhilasha Sampagar1★ Corresponding author

  1. 1Department of Pharmacy Practice, KLE College of Pharmacy, KAHER, Belagavi, Karnataka, INDIA.

CORRESPONDENCE

Manjula Gudhoor

Department of Pharmacy Practice, KLE College of Pharmacy, KAHER, Belagavi, Karnataka, INDIA.

manjulag@klepharm.edu

Received: 30-01-2024; Revised: 05-02-2024; Accepted: 14-03-2024.

Volume 16, Issue 2 · pp. 369–373 · PUBLISHED · DOI: 10.5530/jyp.2024.16.48

View on JYP original site ↗

ABSTRACT

Evans syndrome is an autoimmune disease characterized by the presence of two or more cytopenias, most commonly Immune Thrombocytopenia (ITP) and Autoimmune Hemolytic Anemia (AIHA), regardless of immune neutropenia. Evans' syndrome is a rare condition and its prevalence rate is relative low (estimated prevalence to be around 0.5 to 1 case per 2 million). We describe a case of a 16-year-old female patient affected, who was admitted with complaints, of generalized weakness, pale skin and sever bleeding. The symptoms were controlled by treating with Tab. Azithromycin, Tab. Prednisolone, Tab. Pantoprazole, Tab. Folic Acid and through a blood transfusion. During the follow-up period, it was observed that the patient's platelet count, hemoglobin levels and white blood cell count remained lower than normal. This persistent abnormality suggested that the patient's condition fit the diagnosis of Evans, syndrome. Diagnosing Evans syndrome is crucial, as it helps identify and address the autoimmune disorder. Early diagnosis in this case may allow for timely medical intervention and reducing complications

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Loliyekar, A., Gudhoor, M., Ganachari, M. S., & Sampagar, A. (). Evans Syndrome: A Case Study with Substantial Comparison of Literature Review. Journal of Young Pharmacists, 16(2), 369–373. https://doi.org/10.5530/jyp.2024.16.48